Aa
A
A
A
Close
Depression Community
10.5k Members
983030 tn?1261356662

Lexapro advice

Hi
I've been prescribed Lexapro 10mg and I went through this forum and was amazed and became worried about the reported side effects. I'm not sure If I'm that depressed!
To risk not only the reported "involuntary shaking" but also the addiction. See I'm a recovering addict and I can get addicted to almost anything.
Obviously my doctor thinks I need it - he prescribed it! He described the initial side effects as being "flu -like" And difficulty sleeping.
He said it wasnt as addictive as Endep - which I managed to put down ok. I described ongoing depression symtoms and negative side effects to Endep and was prescribed Lexapro
Deep down I wonder if I manipulated the doctor into prescribing it for me. I could have. Like I said I am an addict. It wouldn't be my drug of choice, but....
Knowing me I'll take 5mg and see how it goes - if Its ok  -I'll try 10mg.
Does this sound like substance abuse to you? Is this drug worth the risk? worth the side effects?
I appreciate your advice and experience with this drug.


8 Responses
Avatar universal
If it makes you feel a bit more at ease, I used to take Lexapro for a year at 30Mgs a day. Three times your prescribed amount.

There are some people that seem to have a real hyper-sensitivity to most antidepressants and, yes they can get bad reactions from them.

Keep in mind that these people are few and many of the horror stories you hear about any antidepressant come from a select few that had complications.

You never hear or see the posts from people that had great results from Lexapro. You know why you never see the good posts about them? Because people tend to only write in experiences about the negitives they had with any particular drug.

The people that had a good experience never write, why should they? The drug worked for them and they feel much better. Better enough not to bother posting about it.

Leaxapro has been around for several years. It is a time tested and safe SSRI drug.
The worst you may get is that it simply does nothing for you.

10Mgs is the minimum effective dosage so I advise not going below that.
Also important: This drug is simply an SSRI antidepressant and you couldn't get addicted to it if you tried. It's not a controled substance by the FDA.

Now, if or when you decide to stop the Lexapro you may feel pretty nasty for a few weeks this does not make it an addictive drug.

As for side effects, yes there are some, but even Tylonol has a packet in the box telling you of it's possible side effects. All drugs have side effect potential bar none.

I say listen to your doctor. He's not going to hurt you and if he didn't think it was safe he would not have prescribed it to you.
Avatar universal
drugs effect people in different ways.  i've been taking lexapro for 2 years and have no side effects.  work closely with your doctor to find a medication that works best.  it took my doctor almost a year to find the cocktail that was right for me.
Avatar universal
I was on Lexapro for several years with very good results, and no side effects.  I don't think your doctor would have prescribed it if he thought you'd abuse it.  Keep in mind that one becomes an addict in an effort to escape the real world, problems, sadness etc.  An antidepressant will help you deal with things better and you may not crave the high any longer.  Never change your dosage without the advice of your doctor, and work closely with him while taking it.
712802 tn?1274649085
I've tried pretty much every antidepressant out there and - for me - Lexapro worked best with the least side effects. My pmp switched me from Lexapro to Savella two days ago because she thinks the Savella will help the fms more. So far not so good - right now I'd like to go back to the Lexapro.
Good luck.
Avatar universal
Please Tell me about Savella, it is one of the few Psychotropic medications I am not familiar with. Is it a neurotenergic antidepressant or more closely related to an SSRI?
712802 tn?1274649085
It is like Cymbalta - if you are familiar with it. (SNRI) The drug is milnacipran - Savella is the brand name. Here are a couple of links: http://www.drugs.com/savella.html
and http://www.savella.com/. Hope this helps.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.